Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 55, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 3, 1997, 7:13 PM CDT for Lincoln County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 1997, 7:13 PM CDT (00:13 UTC)
- Expired
- Aug 3, 1997, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Lincoln County, WI
The radar
The Green Bay radar (KGRB), 158 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 657 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 040014 RRA SVRGRB WIC069-040100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 713 PM CDT SUN AUG 3 1997 * SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LINCOLN COUNTY - NORTH CENTRAL WISCONSIN * UNTIL 800 PM CDT * SOME LOCATIONS AFFECTED 5 MILES WEST OF GOODRICH NEAR HIGHWAY COUNTY M AND HIGHWAY 64 * AT 710 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES NORTHWEST OF MERRILL. THE STORM WAS MOVING SOUTHEAST AT 30 MPH. * THE STORM WILL BE NEAR GOODRICH BY 730 PM CDT. THIS IS A DANGEROUS STORM WITH WIND GUSTS OVER 60 MPH AND LARGE HAIL. MOVE TO A STURDY SHELTER. RF/EB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:46 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 3, 3:46 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT SUN AUG 3 1997 AREA OF SHOWERS AND TSTMS FROM THIS MORNING HAS MOVD OFF TO THE EAST. KGRB 88D NOW SHOWING ISOLD SHOWRS AND TSTMS REDEVELOPING ACRS THE AREA IN RESPONSE TO UPPER SYSTEM MOVG IN FROM THE WEST. A QUICK CHECK OF KDLH RADAR SHOWS TSTMS ALSO DEVELOPING ACRS NE MN TOO...SO SCT TSTMS SHUD CONTINUE INTO THE EVENING. WITH MAIN FRONT NOW SOUTH OF THE FCST AREA... THINK SVR THREAT WILL STAY TO THE SOUTH AND WEST. TEMPS ON THE OTHER SIDE OF LAKE SUPERIOR WERE PRETTY CHILLY THIS MORNING...BUT WIND FIELD WILL BE LGT TNGT SO DON/T EXPECT REALLY COOL DRY AIR TO MAKE IT INTO THE AREA UNTIL TOMORROW/TOMORROW NIGHT AS SECONDARY COLD FRONT DROPS THRU THE AREA. OVERALL...FAN AND FWC MINS ARE CLOSE AND APPEAR REASONABLE. FWC HAS BKN-OVC CONDITIONS THRU TNGT...BUT LOOKING AT THE LATEST VIS SAT IMAGE...CLDS ARE NOT THAT WIDESPREAD TO THE NORTH. THINK THAT PARTLY CLOUDY WORDING SHOULD HANDLE THIS SITN TNGT WELL. UPR AIR PATTERN FCST THROUGH MID-WEEK LOOKS TO BE MORE TYPICAL OF LATE SEPTEMBER RATHER THAN EARLY AUGUST. EXPECT TEMPS TO RUN ABOUT 10 DEGREES BLO NORMAL UNTIL TOWARD THE END OF THE WEEK. THIS PATTERN "ALSO FAVORS A CONTINUATION OF THE RATHER DRY CONDITIONS ACRS THE FCST AREA...THOUGH THE SW PART OF THE AREA DID RECEIVE SIG RAINFALL LAST NGT. JS
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:08 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 32 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.